Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 63, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jul 27, 2008, 8:49 PM CDT for Clark County, Scotland County, Missouri; Van Buren County, Iowa. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2008, 8:49 PM CDT (01:49 UTC)
- Expired
- Jul 28, 2008, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Van Buren County, IA, Clark County, MO, Scotland County, MO
The radar
The Quad Cities radar (KDVN), 172 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDVN 280151
FFWDVN
IAC177-MOC045-199-280745-
/O.NEW.KDVN.FF.W.0063.080728T0149Z-080728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
849 PM CDT SUN JUL 27 2008
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF KAHOKA...
SCOTLAND COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF MEMPHIS...
SOUTHEASTERN VAN BUREN COUNTY IN SOUTHEAST IOWA...
* UNTIL 245 AM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN HAD FALLING ACROSS SCOTLAND AND CLARK COUNTIES...
AND ADDITIONAL THUNDERSTORMS ARE ANTICIPATED TO MOVE ACROSS THE AREA
THROUGH THE REST OF THE EVENING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PROSPECT
GROVE...KILWINNING...HITT...CHARLIE HEATH MEMORIAL CA...
CHAMBERSBURG...BROCK...AZEN AND ANSON.
ADDITIONAL RAINFALL BETWEEN 1 AND 2 INCHES IS EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.
LAT...LON 4059 9236 4060 9172 4048 9172 4035 9147
4032 9147 4028 9150 4026 9150 4026 9195
4031 9195 4030 9235
$$
WOLF3 follow-up statements
000
WGUS73 KDVN 280402
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1100 PM CDT SUN JUL 27 2008
IAC177-MOC045-199-280745-
/O.CON.KDVN.FF.W.0063.000000T0000Z-080728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
1100 PM CDT SUN JUL 27 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SCOTLAND...CLARK AND SOUTHEASTERN VAN BUREN COUNTIES...
AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS IN CENTRAL IOWA HEADING TOWARD NORTHEAST
MISSOURI.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WYACONDA...
WAYLAND...MEMPHIS...LURAY...KAHOKA AND GRANGER
ADDITIONAL RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES IS EXPECTED.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.
LAT...LON 4059 9236 4060 9172 4048 9172 4035 9147
4032 9147 4028 9150 4026 9150 4026 9195
4031 9195 4030 9235
$$
WOLF000
WGUS73 KDVN 280532
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1229 AM CDT MON JUL 28 2008
IAC177-MOC045-199-280745-
/O.CON.KDVN.FF.W.0063.000000T0000Z-080728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
1229 AM CDT MON JUL 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR
SCOTLAND...CLARK AND SOUTHEASTERN VAN BUREN COUNTIES...
AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS IN SOUTH CENTRAL IOWA MOVING THROUGH SCHUYLER
AND SCOTLAND COUNTIES IN NORTHEAST MISSOURI.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WYACONDA...WAYLAND...MEMPHIS...LURAY...KAHOKA AND GRANGER.
HEAVY RAINFALL....ESTIMATED AS HIGH AS 3 OR 4 INCHES IN NORTHERN
SCHUYLER COUNTY HAS ALREADY CAUSED FLASH FLOODING. STREAMS AND
CREEKS IN THE EASTERN PART OF THAT COUNTY FLOW DOWNSTREAM INTO
SCOTLAND COUNTY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.
IF YOU ARE CAMPING NEAR A STREAM...CREEK OR OTHER LOW LYING AREA...
MOVE IMMEDIATELY TO HIGHER GROUND.
LAT...LON 4059 9236 4060 9172 4048 9172 4035 9147
4032 9147 4028 9150 4026 9150 4026 9195
4031 9195 4030 9235
$$
WOLF000
WGUS73 KDVN 280747
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
245 AM CDT MON JUL 28 2008
IAC177-MOC045-199-280746-
/O.EXP.KDVN.FF.W.0063.000000T0000Z-080728T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN BUREN IA-CLARK MO-SCOTLAND MO-
245 AM CDT MON JUL 28 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 245 AM CDT FOR SCOTLAND...
CLARK AND SOUTHEASTERN VAN BUREN COUNTIES...
AT 245 CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF THUNDERSTORMS WITH HEAVY RAINFALL FROM CENTRAL IOWA
INTO NORTH CENTRAL MISSOURI. ALONG THE BACK EDGE OF THIS
COMPLEX...LIGHT RAIN WAS FALLING ACROSS FAR NORTHEAST MISSOURI INTO
SOUTHEAST IOWA.
THE THREAT OF HEAVY RAINFALL HAS ENDED OVER SOUTHEAST IOWA AND FAR
NORTHEAST MISSOURI...AS THE LARGE THUNDERSTORM COMPLEX WILL CONTINUE
TO BUILD WELL TO THE WEST AND SOUTH OF THE AREA THROUGH THE REST OF
TONIGHT. ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN A TENTH OF AN
INCH AND THE THREAT OF FLASH FLOODING HAS ENDED. THE FLASH FLOOD
WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...BECAUSE OF HEAVY RAINFALL THAT HAS ALREADY FALLEN UPSTREAM
IN EASTERN SCHUYLER COUNTY...SMALL STREAMS AND CREEKS IN ESPECIALLY
WESTERN SCOTLAND COUNTY MAY RUN NEAR BANKFULL OVER THE NEXT SEVERAL
HOURS.
LAT...LON 4059 9236 4060 9172 4048 9172 4035 9147
4032 9147 4028 9150 4026 9150 4026 9195
4031 9195 4030 9235
$$
SHEETSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 2:45 PM CDT, 6 hours 4 minutes earlier.
Area forecast discussion, Jul 27, 2:45 PM CDT, 6 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 PM CDT SUN JUL 27 2008 .SYNOPSIS... WILL BE CONCISE AS STRONG TO POSSIBLY SEVERE MCS TO ARRIVE LATE PM AS SPC IN PROCESS OF ISSUING WATCH. NOWCAST TOOLS SHOW MODERATE TO STRONG MCS TO IMPACT AREA...ESPECIALLY SW 2/3 TO 3/4 CWA WITH HEAVY RAIN AND SOME SEVERE RISK SW SECTIONS. SYSTEM MAY CONTINUE INTO MONDAY AM DUE TO COOL POOL AND BACK-BUILDING. SHORT TERM...TONIGHT AND MONDAY... LOCAL TOOLS AND TECHNIQUES SUGGEST FORWARDING PROPAGATING MCS WITH SOME BOWING SEGMENTS AND POSSIBLE ASYMMETRICAL VORTEX WITH HIGHEST QPF +/- 40 MILES EITHER SIDE OF A VINTON TO MACOMB LINE. RAIN TOTALS 1/2 UP TO 3 PLUS INCH AMOUNTS EXPECTED MOST/ALL CWA WITH RISK OF FLASH FLOODING LATE EVENING TO PASS TO EVENING SHIFT TO CONSIDER ALONG HEAVY RAIN AXIS. LOW TO MODERATE END SEVERE RISK WITH MAIN RISK STRONG TO DAMAGING WINDS OF 60 TO POSSIBLY UP TO 80 MPH POSSIBLE ALONG AND SW OF AFOREMENTIONED HEAVY RAIN AXIS. MONDAY...HIGHS MAY NEED LOWERING WITH CLOUDS AND BACK-BUILDING A CONCERN. IF BACK- BUILDING AND COOL POOL INTERACTION OCCURS...6 PLUS INCH AMOUNTS POSSIBLE WITH SYSTEM. ..NICHOLS.. && .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... CONFIDENCE HIGHER THAT WE WILL SEE AN ACTIVE PATTERN THROUGH MID WEEK WITH PERIODIC MCS ACTIVITY. RAINFALL WILL BE ENHANCED TUESDAY-WEDNESDAY TIME FRAME WITH MOISTURE FROM REMNANTS OF DOLLY SPREADING NORTHEAST INTO THE REGION. SURFACE DEWPOINTS WILL ALSO RISE WELL INTO THE 70S FOR A VERY MUGGY COUPLE OF DAYS. PRECIPITABLE WATERS ARE FORECAST TO EXCEED 2.3 INCHES AND OPERATIONAL MODELS HINT THAT POTENTIAL EXISTS FOR EXTREMELY HEAVY RAINFALL AND FLASH FLOODING SOMEWHERE IN OUR REGION. EXACT AREA OF THE REGION AND HOW IT MAY IMPACT THE DVN CWA STILL NOT RESOLVED AND THIS WILL HAVE TO BE MONITORED. ANY PREVIOUS MCS EVENTS THAT SATURATE THE GROUND PRIOR TO THE ARRIVAL OF TROPICAL MOISTURE WOULD INCREASE DRAMATICALLY THE FLOODING POTENTIAL. THEN CONFIDENCE LOWERS AGAIN LATER IN THE WEEK WITH RESPECT TO TIMING OF ANY SHORT WAVES IN THE NORTHWEST FLOW ALOFT. NEXT WEEKEND...12Z ECMWF/GFS DEEPENS IMPRESSIVE UPPER TROUGH FROM THE GREAT LAKES TO THE MID-SOUTH. 850 MB TEMPERATURES DROP TO ABOUT 12C OVER OUR REGION FOR ANOTHER SHOT OF COOLER AIR AND LOWER HUMIDITIES. USING 12Z MEX GUIDANCE BUT EVEN THESE TEMPERATURES MAY BE TOO HIGH DEPENDING UPON CLOUD COVER. OF COURSE THIS DOMINATE NORTHWEST FLOW IS THE PATTERN WE HAVE SEEN ALL SUMMER AND SEE NO REASON TO DISCOUNT IT. IN FACT TELECONNECTIONS SUGGEST THIS PATTERN WILL REMAIN PERSISTENT WELL INTO AUGUST. ..HAASE.. && .AVIATION... VFR CONDITIONS TO GIVE WAY TO MVR TO IFR CONDITIONS BETWEEN 23Z AND 08Z WITH PERIODS OF +TSRA/+SHRA WITH LARGE MCS SYSTEM. PREDOMINATE MVR TO LOCALLY IFR TO CONTINUE INTO MORNING DUE TO CIGS 1-4K AGL WITH SCATTERED LINGERING TSRA/SHRA. PARTIAL CLEARING AND VFR INTO AFTERNOON WITH NEXT MCS IMPACTING TERMINALS LATE PM. ..NICHOLS.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && NICHOLS/HAASE
Hazardous weather outlook, Jul 27, 4:32 AM CDT, 16 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 432 AM CDT SUN JUL 27 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-280945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 432 AM CDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MOST OF THE OUTLOOK AREA TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA THIS MORNING. THESE ARE NOT EXPECTED TO BE SEVERE...BUT MAY PRODUCE HEAVY DOWNPOURS. ONE OR MORE THUNDERSTORM COMPLEXES WILL MOVE ACROSS THE AREA THIS AFTERNOON AND OVERNIGHT. THE GREATEST RISK OF SEVERE WEATHER WILL BE WEST OF THE MISSISSIPPI RIVER. THE MAIN THREAT WILL BE DAMAGING WIND AND HEAVY RAINFALL...WITH A LESSER RISK OF LARGE HAIL. LOCAL RAINFALL AMOUNTS AS HIGH AS 1 TO 2 INCHES WILL BE POSSIBLE. THIS MAY LEAD TO FLASH FLOODING WHERE MULTIPLE STORMS MOVE OVER THE SAME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH WEDNESDAY...AND AGAIN ON SATURDAY. IT IS TOO SOON TO DETERMINE IF THESE STORMS MIGHT PRODUCE SEVERE WEATHER. MONDAY THERE IS A CHANCE OF HEAVY RAINFALL AS A CLUSTER OF STORMS MOVES ACROSS THE OUTLOOK AREA. THIS WILL CREATE A RISK OF LOCALIZED FLOODING WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. SHEETS/LE
In the hours before
Local storm report, Jul 27, 8:09 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
809 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG SOUTH GORIN 40.36N 92.02W
07/27/2008 SCOTLAND MO TRAINED SPOTTER
MANY TREE LIMBS AND POWER LINES DOWN. POWER OUT. RAINFALL
OF 2 INCHES IN ONE HOUR.
&&
JH2Local storm report, Jul 27, 8:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
810 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG SUTTER 40.28N 91.35W
07/27/2008 HANCOCK IL PUBLIC
WINDS ESTIMATED TO BE OVER 70 MPH FLIPPED A CAR OVER.
TIME ESTIMATED. RELAYED BY NWS LSX.
&&
14Local storm report, Jul 27, 8:11 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 5 NW CROTON 40.64N 91.74W
07/27/2008 VAN BUREN IA TRAINED SPOTTER
NUMEROUS TREES AND BRANCHES DOWN BLOCKING STREETS. POWER
OUT.
&&
JH2Local storm report, Jul 27, 8:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM TSTM WND GST 1 NE DALLAS CITY 40.65N 91.15W
07/27/2008 E60.00 MPH HENDERSON IL EMERGENCY MNGR
WINDS ESTIMATED TO BE OVER 60 MPH BLEW SOME TREES AND
POWER LINES DOWN IN THE DALLAS CITY AREA. ONE TREE WAS
BLOCKING ROUTE 96 ON THE NORTHEAST SIDE OF TOWN IN
HENDERSON COUNTY. TIME ESTIMATED.
&&
14Local storm report, Jul 27, 8:31 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
831 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG WHAT CHEER 41.40N 92.35W
07/27/2008 KEOKUK IA LAW ENFORCEMENT
A FEW BRANCHES DOWN. UNKNOWN SIZE.
0628 PM TSTM WND GST 4 E RICHLAND 41.19N 91.92W
07/27/2008 E60.00 MPH WASHINGTON IA TRAINED SPOTTER
WINDS ARE ESTIMATED TO BE OVER 60 MPH WITH HEAVY RAIN.
0628 PM HEAVY RAIN 4 E WHAT CHEER 41.41N 92.28W
07/27/2008 M2.00 INCH KEOKUK IA TRAINED SPOTTER
SPOTTER REPORTED 2 INCHES OF RAIN IN THE PAST HOUR.
0637 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
07/27/2008 JEFFERSON IA LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN ACROSS TOWN. TIME
ESTIMATED.
0637 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
07/27/2008 JEFFERSON IA LAW ENFORCEMENT
ROOF BLOWN OFF A HOUSE AT 1103 CODY CIRCLE. TIME
ESTIMATED.
0644 PM HEAVY RAIN 3 NNE KEOSAUQUA 40.77N 91.94W
07/27/2008 E0.00 INCH VAN BUREN IA TRAINED SPOTTER
VISIBILITY LESS THAN 1/4 MILE IN TORRENTIAL RAIN. WIND
GUST 35 MPH.
0651 PM TSTM WND GST 3 NNE KEOSAUQUA 40.77N 91.94W
07/27/2008 E50.00 MPH VAN BUREN IA TRAINED SPOTTER
ESTIMATED WIND GUST OF 50 MPH.
0652 PM TSTM WND DMG 3 NNE KEOSAUQUA 40.77N 91.94W
07/27/2008 VAN BUREN IA TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN. UNKNOWN SIZE.
0700 PM TSTM WND GST 2 W RUTLEDGE 40.31N 92.13W
07/27/2008 E60.00 MPH SCOTLAND MO TRAINED SPOTTER
WIND GUSTS BETWEEN 700 PM AND 705 PM WERE ESTIMATED TO BE
OVER 60 MPH. HEAVY RAIN BEGAN AROUND 706 PM.
0700 PM TSTM WND DMG 5 SW FARMINGTON 40.59N 91.81W
07/27/2008 CLARK MO TRAINED SPOTTER
TREE SNAPPED OFF AT THE GROUND. DIAMETER OF TREE 14
INCHES.
0702 PM TSTM WND DMG 2 S ARBELA 40.43N 92.02W
07/27/2008 SCOTLAND MO TRAINED SPOTTER
LEAVES BEING STRIPPED OFF TREES FROM HIGH WINDS.
0704 PM TSTM WND DMG MEMPHIS 40.46N 92.17W
07/27/2008 SCOTLAND MO TRAINED SPOTTER
NUMEROUS BRANCHES NEARLY 3 INCHES IN DIAMTER DOWN. WIND
ESTIMATED AT 60-70 MPH. POWER OUT IN THE CITY OF MEMPHIS.
RAINFALL OF OVER AN INCH IN 30 MINUTES.
0710 PM TSTM WND DMG SOUTH GORIN 40.36N 92.02W
07/27/2008 SCOTLAND MO TRAINED SPOTTER
MANY TREE LIMBS AND POWER LINES DOWN. POWER OUT. RAINFALL
OF 2 INCHES IN ONE HOUR.
0710 PM TSTM WND DMG FAIRFIELD 41.01N 91.97W
07/27/2008 JEFFERSON IA TRAINED SPOTTER
MANY BRANCHES DOWN.
0710 PM TSTM WND DMG 6 S FAIRFIELD 40.92N 91.97W
07/27/2008 JEFFERSON IA TRAINED SPOTTER
NUMEROUS TREES DOWN. ESTIMATED WIND GUST 60 MPH.
0710 PM TSTM WND DMG NW WHAT CHEER 41.40N 92.36W
07/27/2008 KEOKUK IA TRAINED SPOTTER
LARGE TREE 4 FEET IN DIAMETER BLOCKING A STREET.
ESTIMATED WIND GUST 65 MPH.
0715 PM TSTM WND DMG 5 NW CROTON 40.64N 91.74W
07/27/2008 VAN BUREN IA TRAINED SPOTTER
NUMEROUS TREES AND BRANCHES DOWN BLOCKING STREETS. POWER
OUT.
0718 PM HEAVY RAIN 3 NNE KEOSAUQUA 40.77N 91.94W
07/27/2008 M1.50 INCH VAN BUREN IA TRAINED SPOTTER
SMALL STREAMS AND DITCHES BANKFULL. CONSIDERABLE PONDING
OF WATER IN YARDS AND FIELDS. RAINFALL OF 1.50 INCHES IN
LESS THAN AN HOUR.
0730 PM TSTM WND GST 4 W SUTTER 40.28N 91.43W
07/27/2008 E70.00 MPH HANCOCK IL TRAINED SPOTTER
WIND GUSTS ESTIMATED TO BE 70 MPH ON COUNTY ROAD 12 WEST
OF SUTTER.
0737 PM FLASH FLOOD FAIRFIELD 41.01N 91.97W
07/27/2008 JEFFERSON IA LAW ENFORCEMENT
SEVERAL STREETS IN TOWN FLOODED WITH CARS STALLED OUT AND
PEOPLE SWIMMING IN THE STREETS.
0740 PM TSTM WND DMG WEST BURLINGTON 40.82N 91.18W
07/27/2008 DES MOINES IA TRAINED SPOTTER
SHOPPING CARTS BEING BLOWN ACROSS THE PARKING LOT OF A
STORE. ONE CART HIT A CAR PARKED IN THE LOT.
0740 PM TSTM WND DMG SUTTER 40.28N 91.35W
07/27/2008 HANCOCK IL PUBLIC
WINDS ESTIMATED TO BE OVER 70 MPH FLIPPED A CAR OVER.
TIME ESTIMATED. RELAYED BY NWS LSX.
0745 PM HEAVY RAIN OAKLAND MILLS 40.93N 91.62W
07/27/2008 M1.75 INCH HENRY IA CO-OP OBSERVER
RAINFALL OF 1.75 INCHES FROM 630 PM TO 745 PM. STILL
RAINING.
0756 PM TSTM WND GST 1 NE DALLAS CITY 40.65N 91.15W
07/27/2008 E60.00 MPH HENDERSON IL EMERGENCY MNGR
WINDS ESTIMATED TO BE OVER 60 MPH BLEW SOME TREES AND
POWER LINES DOWN IN THE DALLAS CITY AREA. ONE TREE WAS
BLOCKING ROUTE 96 ON THE NORTHEAST SIDE OF TOWN IN
HENDERSON COUNTY. TIME ESTIMATED.
&&
14Local storm report, Jul 27, 8:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
835 PM CDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG WHAT CHEER 41.40N 92.35W
07/27/2008 KEOKUK IA TRAINED SPOTTER
LARGE TREE 4 FEET IN DIAMETER BLOCKING A STREET.
ESTIMATED WIND GUST 65 MPH. CORRECTED TIME.
&&
14The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:06 PM CDT | Severe Thunderstorm Warning | DVN | Clark | 54 min |
| Jul 27, 7:50 PM CDT | Flash Flood Warning | DVN | Clark | 3 hr |
| Jul 27, 8:29 PM CDT | River Flood Warning | DVN | Clark | 4 days |
| Jul 27, 7:34 PM CDT | Flash Flood Warning | DVN | Jefferson, Van Buren | 3 hr |
| Jul 27, 7:42 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 63 min |
| Jul 27, 8:29 PM CDT | River Flood Warning | DVN | Keokuk | 48 hr |
| Jul 28, 9:09 AM CDT | River Flood Warning | DVN | Lee, Van Buren | 68 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.